MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEX ARM ADAPTOR-STANDARD; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC FLEX ARM ADAPTOR-STANDARD; MISC ORTHO SURGICAL INSTR
Model Number 03.612.014
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, the surgeon was performing an minimally invasive (mis) decompression surgery and when using the adaptor for the blade retractor, surgeon found that the adaptor was not properly holding to the mis flex arm, where the screw was likely stripped.Surgeon simply used the other adaptor from the set and continued his case without any delay.There was no patient impact.Procedure was successfully completed.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device: unknown mis flex arm (part # unknown, lot # unknown, quantity # 1).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Background: dr.(b)(6) was perming an mis decompression and when using the adaptor for the blade rectrator dr.(b)(6) found that the adaptor was not properly holding to the mis flex arm.Where the screw was likely stripped.Dr.(b)(6) simply used the other adaptor from the set and continued his case without delay.The patient was not impacted by this, therefore no patient information was obtained.This complaint involves one (1) device.Investigation flow: functional/ device interaction visual inspection: adapt f/3 blade retractors f/03.612.010 was received at us cq.Upon visual inspection at cq, it is observed that the screw of the tightening knob was found to be stripped.The etch on the device was illegible and hardly visible.Dimensional inspection: dimensional inspection of the received device was not performed due to post manufacturing damage.Furthermore, dimensional inspection was not performed due to the nature of the device design.Functional inspection: functional inspection of the device revealed that the tightening knob is getting stuck halfway and unable to tighten or loosen.Investigation conclusion: visual inspection was performed as part of this investigation.The complaint device was observed to be stripped and unable t assemble, thus confirming the complaint.While a definitive root cause could not be identified, it is possible that an unintended force or external pressure might have contributed to the complaint condition.No product design or manufacturing issues were identified, and no new malfunctions were identified either.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
FLEX ARM ADAPTOR-STANDARD
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9644871
Report Number2939274-2020-00536
Device Sequence Number13944305
Product Code LXH
UDI-Device Identifier10705034714516
UDI-Public(01)10705034714516
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.612.014
Device Catalogue Number03.612.014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2020
Initial Date Received by Manufacturer 01/07/2020
Supplement Date Received by Manufacturer02/14/2020
03/06/2020
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/26/2020
03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN MIS FLEX ARM.